Alert archive / Utah / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 33, NWS Salt Lake City, UT

June 13, 2019Carbon County, Emery County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 13, 2019, 7:23 PM MDT for Carbon County, Emery County, Utah. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2019, 7:23 PM MDT (01:23 UTC)
Expired
Jun 13, 2019, 8:00 PM MDT
In force
37 min
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Carbon County, UT, Emery County, UT

The radar

The Grand Junction radar (KGJX), 212 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 1.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2019-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2019-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
3350 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 4:22 PM MDT, 3 hours 1 minute earlier.

Area forecast discussion, Jun 13, 4:22 PM MDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Salt Lake City UT
422 PM MDT Thu Jun 13 2019

.SYNOPSIS...A weak slow-moving upper level disturbance will cross
the Great Basin through Friday. High pressure aloft over the Great
Basin Saturday will be followed by another weak disturbance for
late Sunday through Monday.

&&

.SHORT TERM (Through 00Z Monday)...An upper level trough will slowly
move across mainly the northern and central portions of the CWA
tonight through Friday. Upper level jet divergence ahead of this
trough is supporting strong thunderstorm development with hail and
gusty winds the main concern. The high resolution models show
convection to organize into an east-west band across Tooele County
into the central and southern Wasatch Front after 6pm this evening
and move eastward into southwest Wyoming and the Uintas later this
evening. Most of the thunderstorms will die after midnight across
the north and central portions of the CWA. Isolated thunderstorms
will die off over central Utah shortly after sunset.

In the wake of the trough, drier conditions are expected to develop
over extreme northwest Utah Friday, while scattered convection is
expected to redevelop over the rest of northern and central Utah.
Slightly cooler than normal temperatures are expected across central
and northern Utah Friday while the south will be near normal.

A weak ridge will provide drier conditions Saturday but another weak
trough will move into the region Sunday resulting in scattered
afternoon and evening thunderstorms. Temperatures are expected to be
near normal on Sunday.

.LONG TERM (After 00Z Monday)...The weak residual trough across
the Great Basin Sunday night through Monday evening will serve to
maintain fairly widespread convection across much of the forecast
area. Decent moisture (PWAT values hovering around 0.75"), weak
flow aloft and available dynamic support for lift could generate
convection capable of brief heavy rainfall.

A drier and more stable west-northwest flow will follow the
exiting trough Tuesday. Residual moisture should generate
convective cloud cover over/near the higher terrain, though
little in the way of precip is anticipated. A still drier and
warmer air mass will spread across the Great Basin as a low
amplitude upper ridge centered over mid-latitude eastern Pacific
expands east across the western CONUS midweek.

&&

.AVIATION...Showers/thunderstorms near the Nevada border late
this afternoon will continue east and reach the terminal area for
the 00Z to 04Z period. High-based ceilings near 8000 feet along
with gusty and erratic outflow winds will accompany the
showers/storms. Showers and storms should wind down late this
evening with residual ceilings running near 10000 feet late
tonight through Friday morning.

&&

.FIRE WEATHER...A weak trough will bring scattered thunderstorms to
central and northern Utah this afternoon and evening. The extreme
northwest corner of Utah will dry out Friday in the wake of this
trough but scattered thunderstorms will continue Friday, except
remain dry along the Arizona border. Slightly higher RH values are
expected Friday and Saturday. Another trough will bring more
widespread showers back into the region Sunday into Monday.

A drier flow is expected Tuesday through Friday of next week.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Flood Watch through Friday morning for UTZ003.

WY...None.
&&

STRUTHWOLF/CONGER

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jun 12, 9:31 PM MDT, 21 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
931 PM MDT Wed Jun 12 2019

UTZ001>016-019>021-517-518-WYZ021-131300-
Cache Valley/Utah Portion-Northern Wasatch Front-
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys-
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Western Uinta Basin-Castle Country-San Rafael Swell-
Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-
Utahs Dixie and Zion National Park-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-Central Mountains-
Southern Mountains-Southwest Wyoming-
931 PM MDT Wed Jun 12 2019

This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.

.DAY ONE...Tonight

Warmer temperatures have accelerated snowmelt at the higher
elevations. As a result, waterways will continue to run high,
cold, and swift. Exercise caution near waterways, and keep a
close eye on children and pets.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Warmer temperatures have accelerated snowmelt at the higher
elevations. As a result, waterways will continue to run high,
cold, and swift. The Duchesne River between Hanna and Myton is
expected to exceed flood stage beginning Thursday and remain above
flood stage through at least the early part of next week. Little
Cottonwood Creek is forecast to be near flood stage by Thursday
afternoon. Exercise caution near waterways, and keep a close eye
on children and pets.

A few strong thunderstorms will be possible across northern Utah
Thursday afternoon. These thunderstorms will have the potential
for strong gusty winds and small hail.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

In the hours before

Special weather statement, Jun 13, 5:58 PM MDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
558 PM MDT THU JUN 13 2019

UTZ003>005-008-010-014-015-517-140045-
Wasatch Mountains South of I-80 UT-Sanpete/Sevier Valleys UT-
Wasatch Plateau/Book Cliffs UT-Central and Southwest Mountains UT-
Great Salt Lake Desert and Mountains UT-Southern Wasatch Front UT-
West Central Utah UT-Salt Lake and Tooele Valleys UT-
558 PM MDT THU JUN 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR SANPETE...NORTHEASTERN MILLARD...
EASTERN JUAB...NORTH CENTRAL SEVIER...SOUTHERN SALT LAKE...UTAH AND
SOUTHEASTERN TOOELE COUNTIES UNTIL 645 PM MDT...

At 557 PM MDT, National Weather Service Doppler radar indicated a
cluster of strong showers and thunderstorms across central
Utah moving northeast at 20 mph.

Wind gusts of 40 to 55 mph will be possible.

Locations impacted include...
Provo, Payson, Nephi, Delta, Manti, Moroni, Scipio, Orem, Lehi,
Draper, Spanish Fork, Pleasant Grove, Springville, American Fork,
Eagle Mountain, Lindon, Alpine, Santaquin, Mapleton and Salem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches, take shelter in a sturdy building.

&&

LAT...LON 3991 11243 3991 11234 3995 11233 3994 11227
      4002 11217 4021 11215 4026 11219 4033 11212
      4043 11208 4044 11202 4041 11198 4045 11191
      4047 11174 4016 11150 3982 11133 3903 11131
      3903 11181 3930 11283
TIME...MOT...LOC 2357Z 215DEG 17KT 3958 11189

Bonnette
Special weather statement, Jun 13, 6:02 PM MDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
602 PM MDT THU JUN 13 2019

UTZ002>005-015-140045-
Great Salt Lake Desert and Mountains UT-Southern Wasatch Front UT-
Northern Wasatch Front UT-West Central Utah UT-
Salt Lake and Tooele Valleys UT-
602 PM MDT THU JUN 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WEBER...NORTH
CENTRAL JUAB...SOUTHWESTERN BOX ELDER...WESTERN SALT LAKE...WESTERN
DAVIS...WEST CENTRAL UTAH AND TOOELE COUNTIES UNTIL 645 PM MDT...

At 602 PM MDT, National Weather Service Doppler radar indicated
strong thunderstorms along a line extending from 31 miles east of
Montello to 10 miles southwest of Tooele...and moving northeast at 20
mph.

Wind gusts to 55 mph will be possible.

Locations impacted include...
Tooele, Grantsville, Dugway, Stansbury Park, Cedar Fort, Vernon,
Ophir, Delle, Clive, Knolls, Magna, Stockton, Rush Valley, Hat
Island, Erda, Gunnison Island, Faust, Copperton, Lakeside and Lake
Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches, take shelter in a sturdy building.

If on or near the Great Salt Lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 4146 11273 4097 11212 4040 11207 4000 11216
      3988 11235 3959 11264 4043 11332 4104 11395
TIME...MOT...LOC 0002Z 232DEG 19KT 4118 11359 4043 11245

Bonnette
Local storm report, Jun 13, 6:11 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
611 PM MDT THU JUN 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND GST     9 W KNOLLS              40.72N 113.45W
06/13/2019  M69 MPH          TOOELE             UT   MESONET

            MP 31 ON I-80

&&

MCONGER
Special weather statement, Jun 13, 6:31 PM MDT, 52 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
631 PM MDT THU JUN 13 2019

UTZ001-002-007-140115-
Cache Valley/Utah Portion UT-Wasatch Mountains I-80 North UT-
Northern Wasatch Front UT-
631 PM MDT THU JUN 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CACHE AND EASTERN BOX
ELDER COUNTIES UNTIL 715 PM MDT...

At 631 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm over Benson, or near Logan...moving northeast at
20 mph.

Winds in excess of 40 mph will be possible.

Locations impacted include...
Logan, Cache, Smithfield, Wellsville, Benson, Peter, North Logan,
Providence, Nibley, Hyde Park, Richmond, Millville, River Heights,
Mendon, Amalga, Collinston and College Ward.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches, take shelter in a sturdy building.

&&

LAT...LON 4162 11198 4178 11209 4199 11165 4175 11149
TIME...MOT...LOC 0031Z 243DEG 19KT 4174 11195

Bonnette
Special weather statement, Jun 13, 6:39 PM MDT, 44 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
639 PM MDT THU JUN 13 2019

UTZ002>005-007-008-140115-
Wasatch Mountains South of I-80 UT-Wasatch Mountains I-80 North UT-
Great Salt Lake Desert and Mountains UT-Southern Wasatch Front UT-
Northern Wasatch Front UT-Salt Lake and Tooele Valleys UT-
639 PM MDT THU JUN 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WEBER...SOUTHEASTERN
BOX ELDER...SALT LAKE...DAVIS...SOUTHWESTERN MORGAN...NORTHWESTERN
UTAH AND NORTHEASTERN TOOELE COUNTIES UNTIL 715 PM MDT...

At 639 PM MDT, National Weather Service Doppler radar indicated
strong thunderstorms along a line extending from 9 miles northwest of
Grantsville to near Herriman...and moving northeast at 20 mph.

Wind gusts of 40 to 55 mph will be possible.

Locations impacted include...
Salt Lake City, West Valley City, Sandy, Murray, Bountiful, Tooele,
Farmington, Grantsville, West Jordan, Taylorsville, South Jordan,
Lehi, Draper, Riverton, Cottonwood Heights, Midvale, Holladay, South
Salt Lake, Herriman and North Salt Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches, take shelter in a sturdy building.

&&

LAT...LON 4120 11243 4087 11166 4041 11175 4041 11206
      4066 11275
TIME...MOT...LOC 0039Z 227DEG 18KT 4068 11261 4049 11205

Bonnette
Special weather statement, Jun 13, 7:16 PM MDT, 7 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
716 PM MDT THU JUN 13 2019

UTZ002>010-140200-
Wasatch Mountains South of I-80 UT-Wasatch Mountain Valleys UT-
Wasatch Plateau/Book Cliffs UT-Wasatch Mountains I-80 North UT-
Great Salt Lake Desert and Mountains UT-Southern Wasatch Front UT-
Northern Wasatch Front UT-Western Uinta Mountains UT-
Salt Lake and Tooele Valleys UT-
716 PM MDT THU JUN 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WASATCH...SALT
LAKE...SOUTHERN DAVIS...SOUTHWESTERN MORGAN...SOUTHWESTERN SUMMIT AND
NORTHWESTERN UTAH COUNTIES UNTIL 800 PM MDT...

At 716 PM MDT, National Weather Service Doppler radar indicated
strong thunderstorms along a line extending from 10 miles north of
Magna to American Fork...and moving northeast at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible.

Locations impacted include...
Salt Lake City, West Valley City, Provo, Sandy, Murray, Bountiful,
Farmington, Park City, Heber City, West Jordan, Orem, Taylorsville,
South Jordan, Lehi, Draper, Riverton, Pleasant Grove, Cottonwood
Heights, Midvale and Holladay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches, take shelter in a sturdy building.

Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4100 11171 4072 11144 4043 11129 4032 11159
      4031 11188 4055 11201 4090 11233
TIME...MOT...LOC 0116Z 223DEG 21KT 4085 11214 4040 11179

Bonnette

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 6:02 PM MDTSpecial Weather StatementSLCTooele43 min
Jun 13, 6:12 PM MDTSevere Thunderstorm WarningSLCBox Elder, Tooele48 min
Jun 13, 6:21 PM MDTSevere Thunderstorm WarningSLCTooele, Utah39 min
Jun 13, 6:31 PM MDTSpecial Weather StatementSLCCache44 min
Jun 13, 6:39 PM MDTSpecial Weather StatementSLCDavis, Salt Lake36 min
Jun 13, 7:16 PM MDTSpecial Weather StatementSLCSalt Lake44 min
Jun 13, 7:30 PM MDTSevere Thunderstorm WarningSLCDavis, Morgan, Salt Lake, Summit, Wasatch45 min
Jun 13, 7:45 PM MDTSpecial Weather StatementSLCDavis, Weber45 min
Jun 13, 7:54 PM MDTSpecial Weather StatementSLCCarbon51 min
Jun 13, 7:59 PM MDTSpecial Weather StatementSLCJuab46 min
Jun 13, 8:34 PM MDTSpecial Weather StatementSLCWeber41 min
Jun 14, 1:15 PM MDTSpecial Weather StatementSLCDuchesne30 min
Jun 14, 1:47 PM MDTSpecial Weather StatementSLCDuchesne43 min
Jun 14, 3:10 PM MDTSpecial Weather StatementSLCBeaver35 min

Nearby

Severe Thunderstorm Warnings in Utah, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.